Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 2, 2024, 2:10 PM CDT for 25 counties in Missouri. It took effect at Apr 3, 2024, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 2:10 PM CDT (19:10 UTC)
- In effect from
- Apr 3, 2024, 7:00 AM CDT
- Expired
- Apr 3, 2024, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
All 25 counties
Adair County, MO, Andrew County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WWUS73 KEAX 021910 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 210 PM CDT Tue Apr 2 2024 MOZ002>008-012>017-021>025-030>033-038>040-030315- /O.NEW.KEAX.WI.Y.0006.240403T1200Z-240404T0000Z/ Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew- De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston- Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline- Howard- Including the cities of Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, and New Franklin 210 PM CDT Tue Apr 2 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast, northwest and west central Missouri. * WHEN...From 7 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
888 WWUS73 KEAX 030244 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 944 PM CDT Tue Apr 2 2024 MOZ002>008-012>017-021>025-030>033-038>040-031200- /O.CON.KEAX.WI.Y.0006.240403T1200Z-240404T0000Z/ Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew- De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston- Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline- Howard- Including the cities of Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, and New Franklin 944 PM CDT Tue Apr 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast, northwest and west central Missouri. * WHEN...From 7 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RC
811 WWUS73 KEAX 031112 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 612 AM CDT Wed Apr 3 2024 MOZ002>008-012>017-021>025-030>033-038>040-032100- /O.CON.KEAX.WI.Y.0006.240403T1200Z-240404T0000Z/ Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew- De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston- Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline- Howard- Including the cities of Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, and New Franklin 612 AM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast, northwest and west central Missouri. * WHEN...From 7 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
168 WWUS73 KEAX 032025 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 325 PM CDT Wed Apr 3 2024 MOZ002>008-012>017-021>025-030>033-038>040-040000- /O.CON.KEAX.WI.Y.0006.000000T0000Z-240404T0000Z/ Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew- De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston- Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline- Howard- Including the cities of Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, and New Franklin 325 PM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast, northwest and west central Missouri. * WHEN...Through 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
128 WWUS73 KEAX 032352 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 652 PM CDT Wed Apr 3 2024 MOZ002>008-012>017-021>025-030>033-038>040-040100- /O.EXP.KEAX.WI.Y.0006.000000T0000Z-240404T0000Z/ Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew- De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-Caldwell-Livingston- Linn MO-Macon-Ray-Carroll-Chariton-Randolph-Lafayette-Saline- Howard- Including the cities of Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, and New Franklin 652 PM CDT Wed Apr 3 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have decreased below advisory criteria. Wind gusts of 20-30 mph may be possible through the overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:51 PM CDT, 1 hour 19 minutes earlier. Its key messages:
- Showers and a few thunderstorms are possible this morning before precipitation exits to the east.
- Cool temperatures expected for today through Thursday.
- Warming trend begins on Friday and continues into the weekend.
Area forecast discussion, Apr 2, 12:51 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1251 PM CDT Tue Apr 2 2024 .KEY MESSAGES... - Showers and a few thunderstorms are possible this morning before precipitation exits to the east. - Cool temperatures expected for today through Thursday. - Warming trend begins on Friday and continues into the weekend. && .DISCUSSION... Issued at 348 AM CDT Tue Apr 2 2024 Currently, the area is downstream of a positively-tilted upper level trough with the trough axis extending from SD/AZ. The associated surface low is located just to the east of central MO. Winds are currently from the NW as the surface cold front continue to push to the east of the area. This will start the cooling trend that is expected to last into the weekend. Today there is a discontinued jet over the region that will help strengthen the mid level low over the region. This low is further strengthened as another low pressure system moves in from the north and merges with it. This low is then expected to continue moving eastward. With the low to our northeast, expect winds at the surface to continue pushing cooler, drier air from the north dropping our temperatures. High temperatures for Tuesday are expected to be in the low to mid 50s. With the strengthened pressure gradient, expect winds to gust as high as 30 mph across the region. On Wednesday, the aforementioned low will continue to move to the east. Significant mid level ridging builds in behind the low Wednesday which will help to slowly clear out skies for the western portions of our area. There is a chance for some showers as the wraparound moisture on the north side of the low clips parts of eastern MO. Low temperatures for Wednesday night into Thursday morning should range from the low to mid 30s. A warming trend begins on Thursday and continues into the weekend, with high temperatures into the mid 60s by Saturday and upper 60s to lower 70s by Sunday. Dry conditions should persist through the end of the work week, with chances for showers and thunderstorms returning by Saturday night into Sunday. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1251 PM CDT Tue Apr 2 2024 Rain has cleared the area, but gusty winds and MVFR ceilings will linger through the day. Wind gusts will continue overnight, but ceilings will improve. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...HB
Hazardous weather outlook, Apr 2, 5:44 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 544 AM CDT Tue Apr 2 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 544 AM CDT Tue Apr 2 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Breezy northwest winds are expected Wednesday with wind gusts to near 40 mph across north central Missouri. Temperatures Thursday and Friday morning are expected to fall to near freezing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.